How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Cat
Satisfied Customers: 10067
Experience:  Over 14 years of clinical veterinary experience
Type Your Cat Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My friend was hospitalized on an emergency basis. She has a

Customer Question

My friend was hospitalized on an emergency basis. She has a kitty that requires insulin injections, 1x daily, 16 units. I went to her house today and attempted to feed and medicate him. He is hiding and I need to go back later today. What signs should I look for if I cannot get his injection successfully administered today. Dee
JA: I'm sorry to hear that. Strange behavior is often perplexing. I'm sure the Veterinarian can help you. Is there anything else important you think the Veterinarian should know about Dee?
Customer: How much time can safely lapse without him getting a regular injection?
Submitted: 1 month ago.
Category: Cat
Expert:  Dr. John replied 1 month ago.

Hello. Thanks for writing in. My name is***** and I would be happy to help you. I am not set up to do phone calls but would be happy to answer any questions you do have online. If you get a request for a phone call, it is from the website and not myself. If he just missed 1 injection, you most likely won't see any changes in his behavior, but if this continues over the next couple days, he will most likely start drinking and urinating a lot. He may even start to lose some weight, but that will take weeks to months. If the diabetes really gets out of control, though, he will probably stop eating, start vomiting and be very lethargic. The problem is that even if you can get the injection into him, you need to make sure that he is eating. If he is not eating, and he receives the injection, he could develop low blood sugar and go into hypoglycemic shock. If he is not eating, or you cannot get the injection into him, it may be best to have him stay at the veterinary hospital for a couple days at least. Please let me know if you have any other questions or concerns. Hope this helps.

My goal is to make sure that you get all your question answered and all the information you need. If you are satisfied with my answer, PLEASE RATE IT. Rating it is the only way I get credit for helping you. If you feel like it is not helpful to you, or if there is more information you need, please respond back to me before rating. Realize that our conversation is not intended to diagnose or treat a condition. There has to be a valid veterinary-client-patient relationship established with an exam, according to law. You should always follow up with your vet.

Expert:  Dr. John replied 1 month ago.
I'm just following up on our conversation about your pet. How is everything going?
Dr. John
Expert:  Dr. John replied 1 month ago.

Hello. I was following up to see how your friend's kitty was doing and to see if you have any further questions.

Related Cat Questions